Format

Send to

Choose Destination
See comment in PubMed Commons below
Korean J Gastroenterol. 2008 Sep;52(3):134-41.

[NSAID-induced gastroenteropathy].

[Article in Korean]

Author information

1
Department of Internal Medicine, Chung-Ang University College of Medicine, Seoul, Korea. ekg001@cau.ac.kr

Abstract

Non-steroidal anti-inflammatory drugs (NSAIDs) are used for the management of various conditions, such as pain, fever, inflammation, cancer, or cardiovascular diseases. These drugs may induce injury throughout the gastrointestinal tract. NSAIDs are associated with diverse upper gastrointestinal adverse effects, including dyspepsia, erosions, peptic ulcer diseases and complications such as bleeding perforation. Established risk factors for these adverse effects include age, prior ulcer, types, doses and duration of NSAIDs, concurrent other NSAIDs administration, and the concomitant uses of corticosteroids or anticoagulants. Misoprostol, proton pump inhibitors, and cyclooxygenase-2 selective inhibitors have been used to reduce the risk of NSAID-associated upper gastrointestinal events. NSAID-induced enteropathy is more common than complications of the stomach and duodenum and is usually manifested by occult blood loss or hypoalbuminemia. Furthermore, NSAIDs induce small intestinal injuries causing gut barrier damage, and bacterial translocation that have been proposed to be associated with the burden of illness in decompensated chronic heart failure. However, the risk factors for NSAID-induced enteropathy and bacterial translocation, as well as its preventive measures, are not well documented.

PMID:
19077509
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Society of Gastroenterology
    Loading ...
    Support Center